Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 9, NWS Brownsville, TX

March 7, 20068 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 7, 2006, 3:55 PM CST for 8 counties in Texas. It took effect at Mar 8, 2006, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2006, 3:55 PM CST (21:55 UTC)
In effect from
Mar 8, 2006, 9:00 AM CST
Expired
Mar 8, 2006, 8:00 PM CST
In force
11 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-360 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 072155
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 PM CST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY...

TXZ248>257-080600-
/O.NEW.KBRO.WI.Y.0009.060308T1500Z-060309T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
355 PM CST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY FOR ALL OF DEEP SOUTH TEXAS...WHICH WILL BE IN EFFECT
FROM 9 AM TO 8 PM CST WEDNESDAY.

HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT
WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH TOMORROW.
THIS INTERACTION WILL PRODUCE STRONG SOUTHERLY WINDS BETWEEN 25
AND 35 MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER
HOUR ARE FORECAST FOR AT LEAST ONE HOUR. MOTORISTS...ESPECIALLY
THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH
PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS ON
WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION TOMORROW. 

$$

TOMASELLI
3 follow-up statements
000 
WWUS74 KBRO 080625
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1225 AM CST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST WEDNESDAY...

TXZ248>257-081430-
/O.CON.KBRO.WI.Y.0009.060308T1500Z-060309T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1225 AM CST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CST THIS EVENING...

HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO INTERACT
WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH WEDNESDAY. THIS
INTERACTION WILL PRODUCE STRONG SOUTHERLY WINDS BETWEEN 25 AND 35
MILES PER HOUR WITH GUSTS UP TO 45 MILES PER HOUR WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MILES PER
HOUR ARE FORECAST FOR AT LEAST ONE HOUR. MOTORISTS...ESPECIALLY
THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER
HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING
CONDITIONS WEDNESDAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION.

THE COMBINATION OF DRY FUELS AND STRONG AND GUSTY WINDS MAY RESULT
IN A POTENTIALLY DANGEROUS FIRE BEHAVIOR SITUATION. THIS MEANS
THAT IF WILD FIRES DO OCCUR...THEY WOULD BE VERY DIFFICULT TO
CONTAIN AND POSE A SERIOUS THREAT OF GROWING QUITE RAPIDLY IN AN
UNCONTROLLABLE MANNER.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

$$

CASTILLO
000 
WWUS74 KBRO 081539
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
939 AM CST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY...

TXZ248>257-082200-
/O.CON.KBRO.WI.Y.0009.000000T0000Z-060309T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
939 AM CST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH
TODAY AND THIS EVENING. THIS INTERACTION WILL PRODUCE STRONG
SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO
45 MILES PER HOUR THROUGH WEDNESDAY EVENING. LATER TONIGHT AFTER
SUNSET...THE SOUTHERLY WINDS WILL DIMINISH SOMEWHAT FALLING INTO
THE 15 TO 25 MPH RANGE.

MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR
TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE
DIFFICULT DRIVING CONDITIONS WEDNESDAY. MOTORISTS ARE ADVISED TO
USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.

$$

SPEECE
000 
WWUS74 KBRO 082133
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
330 PM CST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY...

TXZ248>257-090200-
/O.CON.KBRO.WI.Y.0009.000000T0000Z-060309T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
330 PM CST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL CONTINUE TO
INTERACT WITH LOW PRESSURE OVER THE CENTRAL UNITED STATES THROUGH
TODAY AND THIS EVENING. THIS INTERACTION WILL PRODUCE STRONG
SOUTHERLY WINDS BETWEEN 25 AND 35 MILES PER HOUR WITH GUSTS UP TO
45 MILES PER HOUR THROUGH WEDNESDAY EVENING. LATER TONIGHT AFTER
SUNSET...THE SOUTHERLY WINDS WILL DIMINISH SOMEWHAT FALLING INTO
THE 15 TO 25 MPH RANGE.

MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR
TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE
DIFFICULT DRIVING CONDITIONS WEDNESDAY. MOTORISTS ARE ADVISED TO
USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.

$$

65

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:00 PM CST, 55 minutes earlier.

Area forecast discussion, Mar 7, 3:00 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
300 PM CST TUE MAR 7 2006

.DISCUSSION...OVERALL FLOW PATTERN OVER THE BRO CWA WILL BE
DOMINATED BY 500 MB RIDGING WHICH WILL REMAIN IN CONTROL OVER THE
REGION INTO WED.  TO OUR WEST...A STRONG 500 MB SHORT WAVE WILL DIG
INTO THE SOUTH CENTRAL PLAINS ON WED EVENTUALLY MOVING OVER NORTHERN
TEXAS AND OK EARLY THURSDAY. THIS FEATURE WILL SPIN UP A MAJOR
SURFACE SYSTEM OVER THE CENTRAL U.S. INCREASING THE PGF OVER THE BRO
CWA THROUGH WED.  THIS SYSTEM WILL NOT DROP FAR ENOUGH SOUTH TO
PROVIDE MUCH OF A FROPA AND CAA ON THURSDAY.  SO WILL NOT DIMINISH
TEMPS ANY IN THE SHORT TERM AND WILL GO NEAR TO ABOVE GUIDANCE AND
CLIMO.  MOISTURE REMAINS VERY LIMITED IN THE SHORT TERM AND WILL NOT
MENTION ANY SIGNIFICANT POPS.  IN THE LONGER TERM...THE 500 MB
TROFFING REMAINS ANCHORED OVER THE WESTERN U.S. WITH BROAD RIDGING
STAYING ENTRENCHED OVER THE GULF OF MEX.  ONCE AGAIN THE GFS KEEPS
DRY CONDITIONS AND SUMMERLIKE TEMPS IN PLACE THROUGHOUT THE WEEKEND
INTO NEXT WEEK.  ACCORDINGLY...AS WITH THE SHORT TERM...WILL GO NEAR
TO ABOVE CLIMO/GUIDANCE FOR TEMPS IN THE LONGER RANGE PERIOD.
&&

.MARINE...SMALL CRAFT ADVISORIES WILL BE NEEDED THROUGH WEDNESDAY AS
LOW LEVEL WINDS REMAIN IN THE 20 TO 30 KNOT RANGE. A STRONG SURFACE
LOW PRESSURE SYSTEM WILL MOVE THROUGH THE SOUTHERN PLAINS STATES
KEEPING THE SURFACE PRESSURE GRADIENT ENERGIZED. THE ASSOCIATED
SURFACE WINDS WILL REMAIN AT 20 TO 30 KNOTS ALONG THE COAST WITH
AVERAGE WAVE HEIGHTS OF 8 TO 10 FEET. WINDS WILL REMAIN STRONG OVER
COASTAL WATERS THROUGH THURSDAY AND CONDITION WILL BEGIN TO SUBSIDE
FRIDAY.
&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH 08/18Z. WINDS WILL
INCREASE THROUGH WEDNESDAY WITH LOW LEVEL WIND SHEAR CONDITIONS IN
THE LOWEST 1000 FEET...AND SIGNIFICANT CROSSWIND COMPONENT FOR
EAST/WEST RUNWAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  82  67  83  65 /  10  10  10  10  10
BROWNSVILLE          67  88  67  87  64 /  10  10  10  10  10
HARLINGEN            67  89  67  88  64 /  10  10  10  10  10
MCALLEN              67  90  67  90  63 /  10   0  10  10  10
RIO GRANDE CITY      64  92  64  92  58 /  10   0  10  10  10
SOUTH PADRE ISLAND   68  78  68  80  65 /  10  10  10  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
RFW TXZ248-249-250-252-253 UNTIL 00Z WEDNESDAY.
SCA GMZ130-132-135-150-155-170-175 UNTIL 12Z THURSDAY.
WIND ADVISORY TXZ248>257 FROM 15Z WEDNESDAY UNTIL 02Z THURSDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...53
Hazardous weather outlook, Mar 7, 5:45 AM CST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 AM CST TUE MAR 7 2006

TXZ248>257-081200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
545 AM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A TIGHT PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST WILL PROVIDE
STRONG SOUTHEAST WINDS ACROSS THE COASTAL WATERS TODAY. SMALL CRAFT
ADVISORIES ARE IN EFFECT THIS MORNING FOR THE BAY WATERS AND THIS
AFTERNOON FOR THE NEAR SHORE WATERS. SMALL CRAFT ADVISORIES WILL BE
NEEDED FOR ALL OF THE OFFSHORE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SMALL CRAFT ADVISORY CONDITIONS EXPECTED WEDNESDAY AND THURSDAY.
BREEZY TO WINDY CONDITIONS WEDNESDAY AFTERNOON...COUPLED WITH ONGOING
DROUGHT CONDITIONS...WILL INCREASE THE RISK OF WILD FIRES...
ESPECIALLY ACROSS THE WESTERN SECTIONS OF DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

CASTILLO

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.